Tornadoes · United States · Texas · 2015

EF1 tornado, Glazier to Fargo, Texas, November 16, 2015

From Glazier to Fargo, this EF1 tornado ran 43.0 miles across Hemphill, Lipscomb and Ellis counties on November 16, 2015, touching down at 8:20 PM CST and reaching 200 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
November 16, 2015
Touchdown
8:20 PM CST (02:20 UTC)
Lifted
9:13 PM CST (03:13 UTC)
On the ground
53 minutes
Path length
43.0 miles (69.2 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Counties
Hemphill, Lipscomb and Ellis counties
Touchdown point
36.033, -100.272
Lift-off point
36.513, -99.794
Record number
1511162020-01

The damage survey

5 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.

  • Debris from metal out building upstream. scattered down path. 75 yards wide. Smaller diameter power poles snapped in field to southwest.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening. This was a very unusual event for late fall in the Central High Plains. One significant factor in this anomalous event was the presence of an unusual amount of moisture for mid-November, contributing to relatively high values of instability. No tornadoes had previously been documented in the Texas Panhandle during the month of November.

A line of storms formed along an eastward moving front overnight on the 16th and continued into the morning of the 17th. Several of these storms produced severe winds, and a few produced tornadoes.

Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned wit estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma.

Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned with estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma (see Storm Data for Oklahoma from NWS Norman for information about the ending location of this tornado).

This tornado moved into Oklahoma from Lipscomb County Texas (see Storm Data for the Texas Panhandle from NWS Amarillo for information about the beginning of this tornado). The tornado produced damage to trees and power lines as it move northeast across northern Ellis County.

The first damage known to occur with this tornado was damage to trees near EW 34 Road and NS 184 Road. A home received damage, sheds were destroyed, and trees were snapped between NS 186 and NS 187 on EW 31 Road. This tornado moved into Harper County west of Fort Supply.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

29 minutes of warning. NWS AMA issued a tornado warning for this county at 01:51 UTC, 29 minutes before the tornado touched down, in force until 02:22 UTC.

The county was under a tornado watch, issued at 19:07 UTC and running to 02:42 UTC.

Issued (UTC)ExpiredProductOffice
19:07 UTC02:42 UTCTornado WatchAMA
00:50 UTC01:30 UTCTornado WarningAMA
01:20 UTC02:00 UTCTornado WarningAMA
01:51 UTC02:22 UTCTornado WarningAMA
02:42 UTC04:36 UTCTornado WatchAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:06 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Nov 16, 5:44 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Nov 16, 5:44 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CST MON NOV 16 2015

.AVIATION...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF
SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A
STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING
WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD
FRONT...BUT THEY SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/

DISCUSSION...
AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE
70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO
BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND
WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST.
SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS
OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR
IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE
INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS
EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY
MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE
HRRR...THE LINE WILL FORM EAST OF THE AREA.

ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN
TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT.
THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW
AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF
INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL
STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY
DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN
BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF
VISIBILITY DROPS LOW ENOUGH.

AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE
AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS
SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD
FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF
SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY.

BEAT

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND
DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS
POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE
WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY
BE ACTIVATED THROUGH THE EVENING.

BEAT

In the hours before

Local storm report, Nov 16, 7:33 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 E DUMAS               35.86N 101.97W
11/16/2015                   MOORE              TX   BROADCAST MEDIA

            UPROOTED TREE REPORTED IN DUMAS.

&&

EVENT NUMBER AMA1500776

LORENZEN
Local storm report, Nov 16, 8:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 E CANYON              34.98N 101.89W
11/16/2015  E1.00 INCH       RANDALL            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1500777

FENNER
Local storm report, Nov 16, 8:05 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     3 SSW AMARILLO          35.16N 101.84W
11/16/2015  E60 MPH          RANDALL            TX   PUBLIC

&&

EVENT NUMBER AMA1500778

LORENZEN
Local storm report, Nov 16, 8:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             AMARILLO                35.20N 101.82W
11/16/2015  E1.00 INCH       POTTER             TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500779

LG
Local storm report, Nov 16, 8:09 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             AMARILLO                35.20N 101.82W
11/16/2015  E1.00 INCH       POTTER             TX   EMERGENCY MNGR

            MULTIPLE REPORTS OF QUARTER SIZE HAIL ACROSS DOWNTOWN
            AMARILLO.

&&

EVENT NUMBER AMA1500780

LORENZEN
Local storm report, Nov 16, 8:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             5 SSW AMARILLO          35.14N 101.85W
11/16/2015  E1.00 INCH       RANDALL            TX   NWS EMPLOYEE

            HAIL AT 58TH AND WASHINGTON.

&&

EVENT NUMBER AMA1500781

LG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

2.3 hours before the tornado, 167 km from the path. November 17, 2015.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 994 joules per kilogram, CIN -42, lifted condensation level 812 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 351 square meters per square second, 0 to 6 km bulk shear 63 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-42 J/kg
Surface CAPE
1518 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.3
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

9.7 hours after it, 167 km from the path. November 17, 2015.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -121, lifted condensation level 1629 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 96 square meters per square second, 0 to 6 km bulk shear 90 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-121 J/kg
Surface CAPE
77 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
90 kt
0-1 km bulk shear
6 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

The radar

The Dodge City radar (KDDC), 166 km away, was scanning. The volume nearest the touchdown began at 02:22 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:02 UTCHAIL 1.7519 Sw Wolf Creek ParkRoberts, TXGOLFBALL SIZED HAIL REPORTED NEAR WOLF CREEK PARK.
01:05 UTCTORNADO10 E PerrytonOchiltree, TXSPOTTER REPORTED ONGOING LARGE TORNADO
01:12 UTCTORNADO4 W BookerOchiltree, TXBEAVER EMERGENCY MANAGER REPORTED TORNADO 4 MILES WEST OF BOOKER.
01:13 UTCTORNADO3 Nw BookerOchiltree, TXMULTI VORTEX TORNADO. ANOTHER SATELLITE TORNADO WAS REPORTED WEST OF THERE.
01:17 UTCTORNADO5 S ElmwoodBeaver, OKMULTI VORTEX TORNADO.
01:24 UTCTORNADO4 N BookerBeaver, OKTORNADO REPORTED 4 MILES NORTH OF BOOKER WITH POWER FLASHES.
02:28 UTCTORNADO12 Sw Wolf Creek ParkOchiltree, TXSPOTTER REPORTED TORNADO ON THE GROUND CROSSING HIGHWAY 70 SOUTHWEST OF WOLF CREEK PARK.
02:51 UTCHAIL 1.54 W Wolf Creek ParkOchiltree, TXTHIN TORNADO AND PING PONG BALL SIZE HAIL SOUTHEAST OF PERRYTON.
02:51 UTCTORNADO4 W Wolf Creek ParkOchiltree, TXTHIN TORNADO AND PING PONG BALL SIZE HAIL SOUTHEAST OF PERRYTON.
02:55 UTCHAIL 1.7513 N ShattuckEllis, OKHWY 283 13 MILES N OF SHATTUCK.
03:05 UTCTSTM WND DMG12 N ShattuckEllis, OK1 MILE OF POWER PLOES DOWN, HOME DAMAGED. HWY 15 .5 MILE WEST OF 283.
03:06 UTCTORNADO8 S BookerLipscomb, TXBRIEF TORNADO REPORTED 8 MILES SOUTH OF BOOKER.
03:36 UTCTORNADO6 W SlapoutBeaver, OKBRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD. NO VISIBLE DAMAGE AND NO DAMAGE REPORTED. EF0.
03:46 UTCTSTM WND DMG5 Wnw Fort SupplyHarper, OKFIVE POWERPOLES BROKEN AT THE BASE.
03:46 UTCTORNADO5 Wnw Fort SupplyHarper, OKFIVE POWERPOLES BROKEN AT THE BASE. SPOTTERS REPORTED A TORNADO IN THE AREA.
04:52 UTCTSTM WND GST 612 Sw GageEllis, OK
04:56 UTCTSTM WND GST 582 Sw GageEllis, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of November 16, 2015

38 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 163:54 PM CSTEF0Grant, KS0.125
November 165:14 PM CSTEF0Finney, KS4.650
November 165:20 PM CSTEF0Gove, KS2.725
November 165:30 PM CSTEF0Gove, KS1.825
November 165:34 PM CSTEF1Gove, KS18.5300
November 165:38 PM CSTEF3Seward, KS51.32,000
November 165:44 PM CSTEF0Armstrong, TX0.450
November 165:44 PM CSTEF0Roberts, TX0.150
November 165:56 PM CSTEF2Lane, KS16.51,500
November 166:05 PM CSTEF0Roberts, TX0.350
November 166:09 PM CSTEF0Carson, TX0.250
November 166:19 PM CSTEF1Meade, KS6.3100
November 166:20 PM CSTEF3Gray, TX31.9750
November 166:27 PM CSTEF1Ness, KS3.9200
November 166:36 PM CSTEF1Norton, KS6.0100
November 166:42 PM CSTEF2Carson, TX10.4175
November 166:44 PM CSTEF0Ochiltree, TX3.7100
November 166:46 PM CSTEF2Gaines, TX5.6100
November 166:52 PM CSTEF1Ochiltree, TX5.8200
November 166:55 PM CSTEF2Gray, KS14.9500
November 167:00 PM CSTEF1Ochiltree, TX to OK5.2400
November 167:06 PM CSTEF3Gray, TX10.9500
November 167:06 PM CSTEF0Trego, KS1.7100
November 167:10 PM CSTEF1Norton, KS3.9400$83,000
November 167:10 PM CSTEF0Beaver, OK4.2100
November 167:22 PM CSTEF1Gray, TX16.0300
November 167:24 PM CSTEF1Norton, KS to NE18.4400$50,000
November 167:43 PM CSTEF0Hutchinson, TX0.650
November 167:45 PM CSTEF0Roberts, TX7.250
November 167:58 PM CSTEF0Potter, TX0.450
November 168:13 PM CSTEF1Comanche, KS16.1810
November 168:19 PM CSTEF1Trego, KS0.8100
November 168:26 PM CSTEF1Ochiltree, TX14.670
November 168:38 PM CSTEF1Comanche, KS5.3460
November 168:59 PM CSTEF0Lipscomb, TX4.7100
November 169:18 PM CSTEF2Harper, OK27.2400$7,000
November 169:24 PM CSTEF1Beaver, OK8.9500
November 1610:09 PM CSTEF1Woods, OK3.3200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.